Has Anyone Experienced Seizures after being Put on Metformin?

I was diagnosed type 2 diabetic and was soon after put on metformin & insulin is being pushed on me, but I have other issues I want to be figured out before I make any changes. My blood sugar level isn’t that bad throughout the day, it’s just my fasting numbers are higher than they want. I’ve had 2 seizures since then which is new to me and have been seeing a neurologist and she wants me on epilepsy meds. Has anyone else experienced seizures after being put on metformin? Should I seek something different or continue taking it.

in progress
Diabetes 3 Answers 875 views 1

Answers ( 3 )

    0

    If the only change in your life was metformin I would seriously look into that. Just because it hasn’t happened to anyone else doesn’t mean it can’t happen to you. There are plenty of other oral diabetic medications. Moreover, if you are about to be put on insulin you could ask about trying to come off of metformin for a while to see if you have any more seizure episodes.

    0

    Your fasting numbers would have to be really high if they are pushing insulin, especially if your numbers are good all day. I find this odd! I agree maybe you should see if you stop metformin if the seizures stop. Everyone reacts to things differently.

    0

    Is it long lasting insulin? I am thinking possibly like Lantus You take it once a day and it helps control your numbers. Have you tried a protein snack before bed because it sounds like Dawn Phenomenon if your numbers are good through the day? Try not to stress unless your doctor is concerned you are doing great. Stress will only cause your blood sugar level to rise.

Leave an answer

Click the camera icon to upload an image to your answer/comment. One Image - Supported Extensions are JPG, GIF & PNG - Size Maximum - 2 MB. To embed multiple images, add image URLs to the answer/comment.